MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported there were issues with the involved capiox fx15 device during priming.There was a latency in the passage of priming the cardiotomy filter.Therefore, the user decided to replace the device.The final patient impact was not harmed.The event occurred pre-treatment.
 
Additional Manufacturer Narrative
Initial reporter occupation: perfusionist.Pma/510(k)- k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual product confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
Visual inspection of the actual sample did not find any anomaly such as a breakage.After rinsing and drying the actual sample, for the actual reservoir, the pressure drop when flowing in bovine blood (hct: 35%, temp.: 37°c) at a flow rate of 5l/min was measured.It was confirmed to meet the factory's specifications and no obstruction was found.The actual oxygenator was installed into a circuit consisting of tubes, and the pressure drop when circulating bovine blood (hct: 35%, temp.: 37°c) at a flow rate of 5l/min was measured.It was confirmed to meet the factory's specifications and no obstruction was found.Saline solution was flowed in the blood channel.No blood clot that led to the obstruction was formed.Review of the manufacturing record and the shipping inspection record of the actual sample confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.Based on the investigation result, no anomaly was found in the actual sample after rinsing.As a cause of occurrence, it was likely that blood-derived obstructing occurred for some reason.However, since there was no anomaly in the performance test of actual sample, it was not possible to clarify the cause of this complaint from the investigation result.
 
Event or Problem Description
Additional information was received on 19 sep 2022: it was confirmed that the oxygenator was not used for the cec; however, there was blood inside due to recirculating with the cannulated patient.When the issue was noticed, there was no time to stop the surgeon from aspirating blood from the operating field with the aspirator connected to the cardiotome.The blood was not infected and was heparinized.The device was replaced after the blood was circulating, including the aspirated blood, therefore this case was a serious injury.The event occurred intra-operative.There was no patient injury/medical or surgical intervention required.

Brand Name
CAPIOX FX25 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key15129209
Report Number9681834-2022-00157
Device Sequence Number17504484
Product Code DTZ
UDI-Device Identifier04987350701121
UDI-Public04987350701121
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue NumberCX*FX15RW40
Device Lot Number210420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown